Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 16, 2011, 5:16 AM CST for 8 counties in Texas. It took effect at Feb 16, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 5:16 AM CST (11:16 UTC)
- In effect from
- Feb 16, 2011, 11:00 AM CST
- Expired
- Feb 16, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3672 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS84 KLUB 161116 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 516 AM CST WED FEB 16 2011 TXZ033>036-039>042-161900- /O.CAN.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/ /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 516 AM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH FOR TODAY IS CANCELLED... SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 20 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...NEAR RECORD HIGH TEMPERATURES AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-027>030-161900- /O.UPG.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/ /O.NEW.KLUB.FW.W.0001.110216T1700Z-110217T0000Z/ /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 516 AM CST WED FEB 16 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE NORTHERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-031-032-037-038-043-044-161900- /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 516 AM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS AROUND 20 MPH WILL COMBINE WITH RELATIVELY HUMIDITIES BELOW 15 PERCENT... TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS WINDS DIMINISH AND HUMIDITIES INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
204 WWUS84 KLUB 161143 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 539 AM CST WED FEB 16 2011 TXZ033>036-039>042-161930- /O.CAN.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/ /O.COR.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 539 AM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH FOR TODAY IS CANCELLED... RED FLAG CONDITIONS ARE NOT EXPECTED TO DEVELOP THIS AFTERNOON... HOWEVER AN INCREASED FIRE DANGER WILL REMAIN IN PLACE OVER THE SOUTHERN SOUTH PLAINS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-027>030-161930- /O.UPG.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/ /O.NEW.KLUB.FW.W.0001.110216T1700Z-110217T0000Z/ /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 539 AM CST WED FEB 16 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE NORTHERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-031-032-037-038-043-044-161930- /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 539 AM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS AROUND 20 MPH WILL COMBINE WITH RELATIVELY HUMIDITIES BELOW 15 PERCENT... TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS WINDS DIMINISH AND HUMIDITIES INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JORDAN
099 WWUS84 KLUB 161929 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 129 PM CST WED FEB 16 2011 TXZ021>024-027>030-170000- /O.CON.KLUB.FW.W.0001.000000T0000Z-110217T0000Z/ /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 129 PM CST WED FEB 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG SUSTAINED WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES BELOW 10 PERCENT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG SUSTAINED WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT. SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-031>044-170000- /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 129 PM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG SUSTAINED WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT. SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS WINDS DIMINISH AND HUMIDITIES INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 22
754 WWUS84 KLUB 170011 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 611 PM CST WED FEB 16 2011 TXZ021>024-027>030-170815- /O.EXP.KLUB.FW.W.0001.000000T0000Z-110217T0000Z/ /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 611 PM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT...AS THE ONSET OF SUNSET HAVE INDUCED DECLINING SOUTHWESTERLY WINDS. $$ TXZ025-026-031>044-170815- /O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 611 PM CST WED FEB 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS OF 15 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS WINDS DIMINISH AND HUMIDITIES INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 4:10 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 16, 4:10 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CST WED FEB 16 2011 .SHORT TERM... RECORD BREAKING TEMPERATURES EXPECTED THIS AFTERNOON ACROSS THE CAPROCK AND NEAR RECORD ACROSS THE ROLLING PLAINS. WEST TO SOUTHWESTERLY FLOW ALOFT WILL HELP REESTABLISH THE LEE SURFACE TROF NEAR THE TX/NM STATE LINE THIS AFTERNOON. MODELS ARE HAVING A HARD TIME NAILING DOWN HOW STRONG WIND SPEEDS WILL BECOME THIS AFTERNOON AS WELL AS THE AMOUNT OF HIGH CLOUD COVER...AND THESE PARAMETERS WILL HAVE AN IMPACT ON HIGH TEMPERATURES. EXPECT CLOUD COVER TO BE THIN ENOUGH TO ALLOW FOR GOOD AMOUNTS OF INSOLATION AND WENT WITH THE STRONGER WIND SPEEDS IN THE MET AND MAV COMPARED TO THE RAW MODEL OUTPUT. THE SOUTHWESTERLY WINDS SHOULD ALSO HELP PROVIDE AT LEAST SOME DOWNSLOPE COMPONENT THROUGH THE DAY. MODELS ARE ALSO HAVING A HARD TIME WITH MOISTURE VALUES COMPARED TO READINGS FROM THE WEST TEXAS MESONET AND ASOS SITES ACROSS THE REGION WITH THE OBS 10-12 DEG F HIGHER THAN THE MODEL DATA AT THIS TIME. DO EXPECT TO SEE SOME DRYING OCCUR ALTHOUGH DAYTIME MIXING MAY HELP TO LIMIT HOW MUCH WILL TAKE PLACE. ALL THAT BEING SAID...RECORD HIGH TEMPERATURE FOR LUBBOCK IS 79 DEGREES IN 1959 AND THIS DEFINITELY LOOKS LIKE IT WILL BE BROKEN THIS AFTERNOON. RECORD FOR CHILDRESS IS 85 DEGREES ALSO FROM 1959 BUT A NEW RECORD WILL BE A BIT HARDER TO ACHIEVE THERE. THERE WILL ALSO BE SOME FIRE WEATHER CONCERNS FOR TODAY...SEE FIRE WEATHER SECTION FOR MORE DETAILS. LOW TEMPERATURES THURSDAY MORNING WILL BE A BIT MILDER OVER THE CAPROCK THAN THIS MORNING THANKS TO THE WARM TEMPERATURES EXPECTED AND SOUTHWESTERLY WINDS AROUND 10 MPH. THE ROLLING PLAINS WILL ALSO SEE AN INFLUX OF LOW-LEVEL MOISTURE THAT WILL HELP TO KEEP MIN TEMPERATURES UP. LOW CLOUDS MAY ALSO MANAGE TO DEVELOP OVER THIS REGION ALSO HELPING TO KEEP MIN TEMPERATURES WARMER THAN THOSE ON THE CAPROCK AS WELL. JORDAN && .LONG TERM... WIND AND FIRE WEATHER CONCERNS ON THURSDAY WILL GIVE WAY TO A BRIEF TASTE OF MOISTURE FOR PARTS OF THE WEEKEND BEFORE DRIER AIR AGAIN INVADES THE REGION. INITIALLY ON THURSDAY DEEP STOUT SOUTHWESTERLY FLOW WILL BE PRESENT OVER THE AREA AS A BROAD TROUGH DOMINATES THE WESTERN HALF OF THE LOWER 48 AND A POTENT SHORTWAVE TROUGH EJECTS INTO THE NORTHERN PLAINS. SFC PRESSURE GRADIENT IS NOT PROGGED TO BE OVERLY TIGHT...AND THERE WILL BE SOME HIGH CLOUDS PASSING ACROSS THE AREA...BUT FORECAST SOUNDINGS SUGGEST DEEP MIXING TO NEAR 700 MB...WITH A 35-50 KNOT JET PASSING ACROSS AT THAT LEVEL. THUS...EXPECT WINDY CONDITIONS TO DEVELOP AS THE HIGHER MOMENTUM AIR IS TAPPED...WITH SUSTAINED WINDS OF 20-30 MPH COMMON ON THE CAPROCK...PERHAPS JUST A NOTCH WEAKER FOR THE LOWER ELEVATIONS. THE DEEP AND DRY DOWNSLOPE FLOW WILL PUSH HIGHS WELL INTO THE 70S OVER MUCH OF THE CAPROCK...WITH LOW TO MID 80S OUT EAST...AND THESE CONDITIONS WILL ALSO BOOST THE FIRE DANGER /SEE THE FIRE WEATHER SECTION FOR DETAILS/. GIVEN THE DEEP MIXING AND POTENTIAL FOR FAIRLY STRONG WIND GUSTS...DID ALSO DECIDE TO THROW IN A MENTION OF PATCHY BLOWING DUST ON THE CAPROCK THURSDAY AFTERNOON. CURRENTLY IT APPEARS HIGHS ON THURSDAY SHOULD STAY JUST BELOW RECORD LEVELS. A WEAK COLD FRONT WILL THEN DIP IN THURSDAY NIGHT...WITH LIGHTER WINDS AND COOLER TEMPERATURES FRIDAY...THOUGH STILL ABOUT 10 DEGREES ABOVE MID-FEBRUARY AVERAGES. AS EXPANSIVE SFC RIDGING SAGS SOUTHWARD ACROSS THE MISSISSIPPI RIVER VALLEY RETURN FLOW WILL SETUP ACROSS TEXAS. RELATIVELY SHALLOW LOW-LEVEL MOISTURE SHOULD BEGIN APPROACHING THE SOUTHERN ZONES BY EARLY SATURDAY...AND COULD BRING A ROUND OF LOW CLOUDS...WITH THE CONTINUING MOISTURE ADVECTION BRINGING A DECK OF STRATUS TO MUCH OR ALL OF THE CWA BY SATURDAY NIGHT. THE INCREASED MOISTURE WILL TEMPER DIURNAL RANGES....AND SOME OF THE MODEL SOLUTIONS DO PAINT VERY LIGHT QPF ACROSS PARTS OF THE AREA...BUT WITH THE BEST MOISTURE GENERALLY CONFINED BELOW 800 MB...DO NOT EXPECT ANY APPRECIABLE PRECIPITATION SATURDAY OR EARLY SUNDAY /MAYBE A FEW SPRINKLES OR DRIZZLE/. BY LATE IN THE WEEKEND...THE NEXT ITERATION OF THE SOUTHWESTERN TROUGH WILL QUICKLY LIFT INTO THE CENTRAL ROCKIES/HIGH PLAINS. LOW-LEVEL FLOW WILL VEER QUICKLY SUNDAY...WITH A DYNAMIC DRYLINE RACING FROM WEST TO EAST ACROSS THE AREA. THE BULK OF THE LIFT WITH THE SYSTEM WILL REMAIN NORTH OF THE AREA...WITH THE DRYLINE LIKELY CAPPED AS IT MOVES THROUGH. COULD ALSO SEE FIRE WEATHER CONCERNS AGAIN INCREASE BEHIND THE DRYLINE...WITH THE DRY AIR AND BREEZY DOWNSLOPE WINDS BOOSTING HIGHS BACK WELL INTO THE 70S...IF NOT LOWER 80S. A PACIFIC FRONT WILL FOLLOW THE UPPER LEVEL WAVE PASSAGE SUNDAY NIGHT...WITH MINOR COOLING BEHIND IT MONDAY. ATTENTION WILL THEN TURN TO THE NEXT ITERATION TO THE WESTERN TROUGH TOWARD THE MIDDLE OF NEXT WEEK. WE WILL ALSO HAVE TO KEEP AN EYE ON SFC RIDGING THAT WILL SPILL INTO THE CENTRAL PLAINS AND COULD ATTEMPT TO BACKDOOR INTO THE AREA TUE/WED. && .FIRE WEATHER... ALTHOUGH MINIMUM AFTERNOON RH VALUES WILL FALL TO BETWEEN 8 TO 12 PERCENT ACROSS ALL OF THE CAPROCK AND THE WESTERN ROLLING PLAINS...20 FOOT WIND SPEEDS ARE GOING TO BE MARGINAL FOR RED FLAG WARNING CONDITIONS TO BE MET. BIGGEST QUESTION IS WHETHER OR NOT THE 3 HOUR TIME CRITERIA WILL BE MET...BUT CONDITIONS WILL BE CLOSE ENOUGH TO WARRANT UPGRADING THE NORTHERN HALF OF THE SOUTH PLAINS INTO RED FLAG WARNING. WILL ALSO GO WITH A FIRE DANGER STATEMENT FOR THE SOUTHERN HALF OF THE SOUTH PLAINS DUE TO THE LOW AFTERNOON RH VALUES. THURSDAY AFTERNOON WILL BRING WIDESPREAD ELEVATED TO CRITICAL FIRE CONDITIONS TO THE AREA. HIGHS WILL TOP OUT 15-25 DEGREES ABOVE AVERAGE...AND COUPLED WITH RELATIVELY DRY AIR...HUMIDITIES SHOULD FALL INTO THE 10-15 PERCENT RANGE ACROSS THE ENTIRE AREA. OF NOTE...THE MODELS DO CONTINUE TO SHOW MOISTURE LEVELS HOLDING STEADY OR EVEN IMPROVING SLIGHTLY DURING THE AFTERNOON HOURS ACROSS THE NW ZONES...AND IF THIS DOES OCCUR...THOSE LOCATIONS MAY STRUGGLE TO FALL TO 15 PERCENT. GIVEN SOME MODEST INCREASES IN MID-LEVEL MOISTURE...DO NOT EXPECT DEWPOINTS TO FALL AS DRAMATICALLY AS WE HAVE SEEN RECENTLY...BUT STILL THINK GUIDANCE IS OVER FORECASTING SFC MOISTURE A BIT AND CONTINUE TO UNDERCUT. REGARDING WINDS...IT APPEARS SITES ON THE CAPROCK WILL SEE WIDESPREAD SUSTAINED 20 FT WINDS OF 20-25 MPH...WITH HIGHER GUSTS. HOWEVER...FURTHER EAST INTO THE ROLLING PLAINS...WHERE THE HUMIDITIES WILL BE THE LOWEST...IT IS LESS CERTAIN WINDS WILL ECLIPSE THE 20 MPH THRESHOLD FOR 3 HOURS OR MORE. THAT SAID...IT WILL BE CLOSE AND PLAN ON MAINTAINING THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON FOR THE ENTIRE AREA. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY NIGHT AS WINDS DECREASE AND HUMIDITIES IMPROVE. THE ATMOSPHERE WILL REMAIN DRY ON FRIDAY...BUT MUCH LIGHTER WINDS WILL LIMIT THE FIRE DANGER. INCREASED LOW-LEVEL MOISTURE WILL MOVE INTO THE AREA FOR MUCH OF THE WEEKEND...BRIEFLY SQUELCHING FIRE WEATHER CONCERNS...THOUGH ELEVATED TO CRITICAL CONDITIONS COULD DEVELOP BEHIND A DRYLINE BY SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 80 38 72 29 69 / 0 0 0 0 0 TULIA 82 41 76 36 68 / 0 0 0 0 0 PLAINVIEW 84 41 78 34 70 / 0 0 0 0 0 LEVELLAND 83 44 79 33 72 / 0 0 0 0 0 LUBBOCK 83 43 79 38 72 / 0 0 0 0 0 DENVER CITY 84 44 79 36 74 / 0 0 0 0 0 BROWNFIELD 83 45 80 38 73 / 0 0 0 0 0 CHILDRESS 83 43 85 40 69 / 0 0 0 0 0 SPUR 84 46 84 41 71 / 0 0 0 0 0 ASPERMONT 83 51 87 41 73 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030. && 14/23
Hazardous weather outlook, Feb 15, 9:00 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 900 PM CST TUE FEB 15 2011 TXZ021>044-170300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 900 PM CST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS MUCH OF THE AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON. .ADDITIONAL INFORMATION... PERSONS PLANNING BURNS THIS WEEK ARE ENCOURAGED TO REQUEST SPOT FORECASTS OR DETAILED BRIEFINGS.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.